AnonymousOctober 27, 1998 at 2:30 pmPost count: 93172
Make sure that you write down all of the things you mentioned in your post and ask your doctor.
I gained a lot of weight in the couple of years before I was diagnosed, and only lost about 8 lbs. in the 4 months between when my thyroid tests started coming up abnormal, and when I was finally diagnosed and started medication. Not everyone loses weight. True, your body is working overtime, but you’re also probably eating more, and if you feel so bad you can’t move around, you might not lose weight.
Regarding your eyes — you should see an opthomologist in addition to your endocrinologist. And ask your doctor about possibly taking some kind of steroid in conjunction with radioactive iodine — there was an article in one of the medical journals sometime in the past year that suggested that this may minimize eye problems getting worse after RAI ( think it was in the journal of the AMA — you might be able to track down an abstract on the internet). I may be having RAI in the next few months, and this is something my doctor said he will prescribe for a month or so after the procedure.
Ask about taking beta blockers for your heart palpitations. It may only be a temporary thing — I think once they stop your thyroid the palpitations eventually go away, but it may help you through the transition.
Talk to your doctor about your legs. There’s a condition called pretibial myxedema that sometimes comes along with Grave’s. I have a slight case, but my legs and feet get swollen and itchy. I think doctors sometimes prescribe cortisone creams to ease some of the discomfort. I also sometimes sleep with my legs up on a pillow if my legs are really uncomfortable. Seems to help, but maybe I’m imagining it.
Good luck!AnonymousOctober 27, 1998 at 3:36 pmPost count: 93172
HI….i will try to shorten this as much as i can…i have advanced graves so they say….my one eye is bulging bad my other just a bit…i shake terribley…i can’t sleep..i have a huge lump in my throat and barely can eat everythign hurts…my legs muscles are gone…my bedroom is in the basement and i have a heck of a time getting around…i have heart palpitations bad….and very very short breathe…i am 34 and a single mom with four kids….disowned by my familiy (stupid stuff) and have no one…i am so tired …..i see the specialist this friday re radio iodine…they say iit is that or removal…(family doc said) I am very very sick …..can you please if yiou have time email me or i wilil keep reading the board …a few questions….I am very heavy and they say should be skinny….anyone know anythign about this? I am also very very swollen in the legs so bad that the skin is spiltting anyone know anythign i can do to help that…..how do people manage when it hurts to move and walk and breathe at teh same time to handlle a family……i will save more questions for another time…..thanks for taking the time to read this and i hope someone can help……..
email@example.com or LadyWolf71@aol.comAnonymousOctober 27, 1998 at 5:26 pmPost count: 93172
Graves is a crazy disease and it follows no patterns. Make sure
that you keep a log of your symptoms. Beleive me, when you are in
the Doctor’s office it is difficult to remember it all. A log will
also help you judge time and reoccurance.
Now, about being skinny. I was diagnosed with Graves in 1993 and I
was very heavy. Actually, I was technically obese and still am.
I have not lost any weight once treated. Since I am ever vigilant
I have hope. While weight loss is a very common symptom, it doesn’t
happen with everyone. My doctor told me that a small percentage of
patients acutally gain weight with Graves. Lucky me.
Stick with the board, we are here to support you. Welcome and hope
to be hearing from you soon…
- You must be logged in to reply to this topic.